MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. ENDOSCOPIC CO2 REGULATION UNIT

SHIRAKAWA OLYMPUS CO., LTD. ENDOSCOPIC CO2 REGULATION UNIT
Model Number UCR
Medical Device Problem Code Pressure Problem (3012)
Health Effect - Clinical Code Bowel Perforation (2668)
Date of Event 09/05/2024
Type of Reportable Event Serious Injury
Event or Problem Description
This supplemental report is being submitted to provide correction to f6 date.
 
Event or Problem Description
It was reported that during a screening colonoscopy, when angulating the scope, it would lock.The physician was thus unable to disengage during removal of a polyp, causing the colon to tear/perforate.It is unclear if this patient underwent any treatment.The physician stated that the colon was not insufflating during the procedure, and it was unclear if the insufflator malfunctioned or if there was a problem with the scope, or if it was something else.Additional information has been requested and pending information.The customer indicated 6 cases of perforations occurred.Thus, additional 4 cases are reported for perforation.2 patients had micro-perforations in the colon were treated.4 patients had surgeries: repair in 1 patient and hemicolectomy in 3 patients.

Brand Name
ENDOSCOPIC CO2 REGULATION UNIT
Common Device Name
CO2 REGULATION UNIT
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
MDR Report Key20762106
Report Number2429304-2024-0000470
Device Sequence Number15559102
Product Code HIF
UDI-Device Identifier04953170239748
UDI-Public04953170239748
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/03/2024
Report Date (Section F) 10/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUCR
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date09/20/2024
Event Location Hospital
Date Report to Manufacturer10/30/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/22/2024
Supplement Report FDA Received Date12/03/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COLONOVIDEOSCOPE, CF-H180AL, SN- (B)(6)
Outcome Attributed to Adverse Event Other;
Patient SexMale